Vascular Birthmarks Foundation Forum - View Single Post - After Laser Treatment - Should I be worried or could this be normal?
View Single Post
  #1  
Old 06-12-2006, 06:00 AM
somuchmoretome
 
Posts: n/a
Exclamation After Laser Treatment - Should I be worried or could this be normal?

Hi, just joined this forum. I am 19 and just had my 5th or 6th laser treatment to remove a port wine stain on the right side of my face. It runs right along my nose from the corner of my eye to upper lip. Used to be so dark it was almost purple but now it is just red, the treatments have helped alot. I've been getting treatment at Shriners Childrens Hospital. The first few treatments I had were great, I noticed drastic changes each time. Then the hospital switched to a new type of laser. Since then my parents and I havent really noticed any change at all. I just had my most recent treatment on May 31. Since the laser hadnt been doing anything the past few times the Dr. raised the strength of it and also focused it more. I know that it is not healed yet, as even just the initial healing takes about 2 weeks and it hasnt even been that long yet. But since the treatment Ive noticed that the skin where my birthmark is has gotten bumpy and was also peeling slightly. Never had that happen before. Since it was peeling I thought maybe it was just a little dry (the ointment Im given is just bacitracin zinc ointment and I've noticed that each time I use it when it comes in contact with my lips it tends to dry them out so didnt know if it might be having the same effect). So just yesterday I started using triple antibiotic ointment which still contains the bacitracin zinc but also has other ingredients and seems to be more moisturizing. The peeling seems to be clearing up but the bumps have not changed. I was just wondering has anyone else experienced bumps after a laser treatment? I wasnt sure if this could be a normal reaction to them raising the strength and focusing it more and would go away, or if it was something more serious like scarring or something else I should be worried about. Couldnt really find anything online about it, so anything any of you might know would be greatly appreciated. Thanks!!
Reply With Quote